Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Psychiatry
Volume 2012, Article ID 347421, 2 pages
http://dx.doi.org/10.1155/2012/347421
Case Report

Rhabdomyolysis following Acute Extended-Release Quetiapine Poisoning: A Case Report

Department of Mental Health and Psychiatry, University Hospitals of Geneva, 35 Rue des Bains, 1205 Geneva, Switzerland

Received 26 October 2012; Accepted 24 November 2012

Academic Editors: L. Dell'Osso, E. Jönsson, and D. Matsuzawa

Copyright © 2012 Antonios Liolios and Othman Sentissi. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Background. During the past few years, there have been a number of case reports concerning rhabdomyolysis following quetiapine poisoning; however, there has been none concerning the medication in its extended-release form. Methods. We present the case report of a 48-year-old man presenting a major depressive disorder and borderline personality disorder, who after voluntary intoxication with 12000 mg of quetiapine extended-release developed signs of acute rhabdomyolysis. Results. The rhabdomyolysis was confirmed by the laboratory and the clinical findings, with elevated levels of creatinine, creatine phosphokinase, and CRP. Discussion. We would like to pinpoint the importance of this complication and our concern of prescribing it for psychiatric patients with chronic somatic comorbidities.